Thunderstorm Wind, Bennington
- When
- June 27, 3:20 PM EST
- Where
- Bennington County, Manchester Center
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.183, -73.050
Trees were blown down.
The air mass over the region was conditionally unstable. A thunderstorm near Manchester Centercontained wind gusts strong enough to blow down several trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
On June 27, the western extension of the Bermuda high pressure system poked into southern Vermont.The air mass over the region was conditionally unstable. A thunderstorm near Manchester Centercontained wind gusts strong enough to blow down several trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 27, 10:00 AM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1100 AM EDT MON JUN 27 2005 .UPDATE...WILL UPDATE TO REMOVE MORNING WORDING. MORNINGS SOUNDING ANALYSIS INDICATED 1500-2000 J/KG CAPE FOR AFTERNOON. EXPECT SCATTERED STORMS TO POP UP WITH HEATING WITH MOST FAVORED AREAS BEING IN TERRAIN INDUCED CONVERGENCE ZONES. WITH WEAK FRONTAL BOUNDARY HAVING LIFTED NORTH AND WEAKENING...MAY BE LESS ACTIVITY THAN YESTERDAY. VERY WEAK FLOW WILL KEEP SEVERE THREAT LOW SAVE ISOLATED PULSERS...BUT LOCALLY HEAVY RAIN LIKELY FROM ANY STORMS. WILL UP POPS TONIGHT WITH SEMI-TROPICAL SYSTEM LIFTING NORTHWARD THROUGH MID ATLANTIC. RADAR WILL BE IN CONVECTIVE Z-R THIS AFTERNOON. WE WILL SHIFT TO TROPICAL THIS EVENING. PREVIOUS... .SYNOPSIS...THE BERMUDA HIGH WILL HOLD TOUGH FOR THE NEXT SEVERAL DAYS ACROSS OUR REGION. WITH NO REAL TRIGGERS TODAY...ONLY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AND IT WILL BE ANOTHER HOT ONE. ON TUESDAY THROUGH THURSDAY...INCREASED TROPICAL MOISTURE AND A SERIES OF WEAK DISTURBANCES WILL PROVIDE A BETTER FOCUS FOR STORMS TO FORM. WITH MORE IN THE WAY OF CLOUDS AND THE THREAT OF STORMS...TEMPERATURES WILL NOT BE QUITE AS HOT...BUT IT WILL BE EVEN MORE HUMID. && .SHORT TERM (TODAY THROUGH MONDAY NIGHT)...AFTER EXAMINING BUFKIT DATA...IT APPEARS WHILE THERE WILL BE PLENTY OF BUOYANT ENERGY IN THE ATMOSPHERE TODAY...(TO THE TUNE OF 1500-2500 J/KG) MOST AREAS LOOKED TO BE CAPPED IN THE MID LEVELS. THE AWIPS SOUNDINGS WERE NOT QUITE AS CLEAR CUT BUT SYNOPTICALLY...WE ARE CENTERED CLOSE TO THE UPPER AIR RIDGE WITH HEIGHTS IN EXCESS OF 5900 HECTA PASCAL. THE ONLY EXCEPTION TO THIS WILL BE IN OUR NORTHERN ZONES...WHERE THE REMNANTS OF A FRONTAL BOUNDARY COULD PROVIDE A BETTER CHANCE FOR CONVECTION TO GET GOING. THEREFORE WILL GO WITH 30 POPS THERE AND ONLY 20 SOUTH OF KGFL. HOWEVER...ANY THUNDERSTORMS THAT DO FORM WOULD MOVE ONLY VERY SLOWLY TO THE NORTHEAST AND PERHAPS EVEN BACKBUILD. WITH PWS ABOUT 1.75 INCHES...THESE COULD LEAD TO LOCALLY HEAVY DOWNPOURS. WITH THE LARGE CAPES ANY STORM COULD BECOME BRIEFLY STRONG WITH SOME HAIL. THE WIND FIELD ALOFT IS VERY WEAK BUT NEVERTHELESS...ANY STORM COULD BRIEFLY PULSE TO NEAR SEVERE LIMITS. WENT WITH A BLEND OF ALL MACHINE GUIDANCE FOR MAX TEMPS. FOR TONIGHT...WE WILL HAVE TO CONCERN OURSELVES WITH A HYBRID SORT OF TROPICAL SYSTEM...CURRENTLY LOCATED OFF THE DELMARVA. MODELS DIVERGE ON SOLUTIONS WITH THE GFS/NAM BOTH INDICATING THAT IT WILL MISS US. THE UKMET AND CANADIAN MODELS POINT OTHERWISE. THE NAM WAS ESPECIALLY POOR INITIALIZING IT. PER COLLABORATION WITH BOX...WENT WITH A COMPROMISE OF BOTH MODEL THOUGHTS...SO INCREASED THE POPS A LITTLE IN MY SERN ZONES. KEPT MY AREA FROM KALB N AND W DRY AFTER THE EARLY EVENING WHEN DIURNAL CONVECTION LOOKS TO STILL BE A POSSIBILITY. WENT CLOSE TO MAV NOS. && .LONG TERM (TUESDAY THROUGH SUNDAY)...WHATEVER THE HYBRID SYSTEM DOES...SHOULD BE HISTORY BY TUESDAY. HOWEVER...ALL MODELS INDICATE AN INCREASE IN TROPICAL MOISTURE THROUGHOUT THE COLUMN. THEN...A SYNOPTIC UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST FROM LATE TUESDAY INTO THURSDAY...PROBABLY SPEWING PIECES OF VORTICITY OUR WAY...WHICH WILL INTERACT WITH THIS MOISTURE TO BRING ORGANIZED TIMES OF SHOWERS/STORMS. OF COURSE THE TIMING AT THIS POINT IS VERY DIFFICULT OTHER THAN RELYING ON DIURNAL HEATING...WHICH IS HOW I WILL PLAY IT. WITH THE INCREASE IN MOISTURE AND THUNDERSTORMS CHANCES AMBIENT TEMPERATURES WILL LIKELY NOT BE QUIET AS HOT...BUT PLENTY OF HUMIDITY WILL MAKE IT FEEL JUST AS UNCOMFORTABLE. BY FRIDAY...IT LOOKS AS IF A STRONGER COLD FRONT WILL FINALLY MARCH OUR WAY AND BRING AN END TO THIS UNCOMFORTABLE SPELL. A FRESH CANADIAN AIR MASS LOOKS TO COME DOWN THE PIKE JUST IN THE TIME FOR THE UPCOMING HOLIDAY WEEKEND. NO CHANGES TO THE EXTENDED...OTHER THAN TO REMOVE EVEN THE SLIGHT CHANCE OF THUNDER ON SUNDAY. && .AVIATION...MAINLY VFR THROUGH TONIGHT. PATCHY MVFR TO IFR CONDITIONS BEFORE DAYBREAK THIS MORNING IN MIST AND FOG. MAINLY CLEAR SKY UNTIL LATE MORNING OR EARLY AFTERNOON...THEN SCATTERED CUMULONIMBUS FORMING BASED AROUND 6 THOUSAND FEET. LOCAL IFR CONDITIONS ARE POSSIBLE IN THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM ARE MOST LIKELY TO OCCUR NORTH OF THE CAPITAL DISTRICT...NORTHERN CATSKILLS AND NORTHERN BERKSHIRES NORTHWARD. THUNDERSTORMS WILL DIE OUT ABOUT 2 OR 3 HOURS AFTER SUNSET. SURFACE WIND WILL BE NEAR CALM EARLY THIS MORNING...AND WILL INCREASE FROM THE SOUTH TO AROUND 10 KNOTS BY NOON. WIND WILL BECOME LIGHT AND VARIABLE BY LATE EVENING. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TONIGHT IF THE REMNANTS OF A HYBRID TROPICAL WERE TO MAKE IT AS FAR NORTH AS SOME OF THE COMPUTER MODELS INDICATE. WORST CASE SCENARIO WOULD BE FOR CONDITIONS TO DROP BACK TO IFR NEAR KPOU BUT FOR NOW THE CHANCES APPEAR LOW ENOUGH NOT TO INDICATE IN THE KPOU TAF JUST YET. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL NOT RECOVER AS QUICKLY AS YESTERDAY...PROBABLY DROPPING ONLY TO THE 40-50 PERCENT RANGE BY THIS AFTERNOON. WITH AN INCREASE IN TROPICAL MOISTURE...THEY WILL INCREASE TO AROUND 90 PERCENT TONIGHT AND AGAIN TOMORROW NIGHT AND ONLY RECOVER TO ABOUT 50 PERCENT BOTH TUESDAY AND WEDNESDAY. SURFACE WINDS WILL PICK UP TO AROUND 10 KNOTS OR SO THIS AFTERNOON...WITH SOME GUSTS TO NEAR 20...THEN DIMINISH TO AROUND 5 LATE TONIGHT AND BACK UP TO AROUND 10 KNOTS TOMORROW FROM A SOUTHERLY DIRECTION . THE THREAT OF THUNDER IS SMALL TODAY...BUT WILL INCREASE A LITTLE AS THE WEEK WEARS ON. && .HYDROLOGY...WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH THE BEST CHANCES IN OUR NORTHERN ZONES. THE AVERAGE BASIN QPF IS ONLY EXPECTED TO A FEW HUNDREDTHS OF AN INCH. HOWEVER...ANY THUNDERSTORM THAT DOES FORM WILL BE SLOW MOVING AND POSSIBLY BACK BUILDING. FACTOR THIS WITH A PW OF 1.75 INCHES AND LOCALLY HEAVY RAINFALL UP TO AN INCH OR BETTER IS POSSIBLE IN A FEW REMOTE SPOTS WHICH COULD YIELD TO EXTREMELY LOCALIZED PONDING. LATER TONIGHT...THE REMNANTS OF A HYBRID TROPICAL SYSTEM COULD BRING SOME HEAVY RAINFALL TO OUR SOUTHEASTERN ZONES. IT IS JUST TOO EARLY TO MAKE THAT CALL WITH CERTAINTY...BUT OF COURSE...ANY HEAVY RAINFALL COULD AGAIN CAUSE EXTREMELY LOCALIZED PONDING. SHOWER AND THUNDERSTORMS WILL INCREASE WITH TIME FROM LATE TUESDAY INTO EARLY FRIDAY AS TROPICAL MOISTURE INCREASES...A SERIES OF MID LEVEL DISTURBANCES HEAD OUR WAY...AND EVENTUALLY A COLD FRONT. THE POTENTIAL FOR HEAVY RAINFALL ALSO INCREASES AS WELL AS LOCALIZED HYDRO PROBLEMS. LARGE STEM RIVERS WILL PROBABLY NOT BE AFFECTED THAT MUCH BUT SMALL STREAMS COULD BE. && .CLIMATE...ON SUNDAY...WE HIT 90 DEGREES FOR THE SEVENTH TIME THIS MONTH AND ARE ONLY ONE DAY AWAY FROM TYING THE MOST NUMBER OF 90 DEGREE DAYS IN ANY JUNE HERE IN ALBANY...WHICH WAS BACK IN 1949. TODAY SHOULD BE THE DAY AS WE ARE PROJECTING A HIGH OF 93 IN ALBANY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...HEMMERICH FIRE WEATHER...HWJIV HYDROLOGY...HWJIV CLIMATE...HWJIV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 AM EDT MON JUN 27 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 509 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING...WITH THE BEST CHANCES NORTH OF ALBANY. THESE WILL BE AIR MASS THUNDERSTORMS. WHILE NOT EXPECTED TO BECOME SEVERE...THESE STORMS WILL BE SLOW DRIFTING AND COULD PRODUCE LOCALIZED RAINFALL AMOUNTS OF AN INCH OR MORE. .DAYS TWO THROUGH SEVEN...WITH AN INCREASINGLY MOIST AND UNSTABLE AIR MASS REMAINING IN PLACE...THE THREAT OF THUNDERSTORMS WILL TAKE PLACE FROM TUESDAY THROUGH FRIDAY JUST ABOUT ANY TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...WE WOULD APPRECIATE ANY RAINFALL REPORTS OF AN INCH AND A HALF...OR GREATER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EDT MON JUN 27 2005 VTZ013-014-271730- ...THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES WILL PRODUCE VERY HEAVY RAIN. AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 30 MPH....AND HEAVY RAIN. STORMS WERE LOCATED NEAR STRATTON. THE STORMS WERE NEARLY STATIONARY. RAINFALL WILL EXCEED TWO INCHES OF RAIN WITH FLOODING POSSIBLE IN POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 201 PM EDT MON JUN 27 2005 NYZ038-271830- ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 8 MILES WEST OF ILION. THIS STORM WAS DRIFTING NORTHWEST. RAINFALL WILL EXCEED AN INCH AND A HALF. THE THUNDERSTORM WILL BE NEAR... CEDARVILLE...6 MILES NORTH OF WEST WINFIELD...7 MILES SOUTHWEST OF FRANKFORT AND 8 MILES WEST OF ILION BY 230 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 221 PM EDT MON JUN 27 2005 NYZ040-271845- ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RURAL GROVE... OR ABOUT 9 MILES SOUTHEAST OF CANAJOHARIE...AND MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... RURAL GROVE BY 230 PM EDT CURRYTOWN AND FLAT CREEK BY 240 PM EDT SPRAKERS AND RANDALL BY 245 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 247 PM EDT MON JUN 27 2005 NYZ042-271915- ...A THUNDERSTORM WITH VERY HEAVY RAIN IN WARREN COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING OVER ONE AND A HALF INCHES OF RAIN HEAVY RAIN. THIS STORM WAS LOCATED JUST NORTH OF NORTH CREEK...OR ABOUT 15 MILES EAST OF INDIAN LAKE. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO CHRISTIAN HILL...BYRNES CORNERS AND NORTH RIVER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT MON JUN 27 2005 VTZ013-272030- ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DORSET...OR ABOUT 6 MILES EAST OF SALEM NEW YORK. THIS STORM WAS NEARLY STATIONARY.
The Albany radar (KENX), 106 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459620.